Home | Links | Contact Us | About Us | Bookmark
Medical Forum Search :
 
   Homepage      News      Health Topics     Health Directories      Medical Forum      Dictionary  
Health Forum    Pain & Pain Management
Health Discussion Forum

 My 3 year old son dumped my Prescription pain meds in the shower, will DR.. refill?
I was taking a shower this morning, and my son came in to use the bathroom. I had my meds on the counter. He thought it would be funny to dump them and and use the bottle for a hot wheels garage. M...


 My shoulder hurts...rotator cuff?
I cannot lift my arm higher than even with my body with out pain. Also to rotate it, it hurts? What do you think it is? I don't remember damaging it, it just started hurting all of the sudden....


 What is worse foot cramp or calf cramp?
...


 My mom is on her feet all day at work and her feet kill her. They are tingling and can barely stand the pain?
The tops of her feet and the bottoms get so sore she can barely walk. They sometimes get numb too. Can you help me figure something that can help her?...


 Which is better Tylenol PM or Advil PM? Which one heps you sleep better and also helps for pain?
...


 Pain on my scar?
I have a very large, deep scar on my left leg. I've had it for about 12 years now. Just today, it started hurting, with a small pain in that region. Throughout the day, it's gotten much ...


 Is more than a mouthful worth risking a sprained tongue for?
...


 Whats the best cure for a explosive dhiorria ?
Its for a friend.
Additional Details
Ah this will all be very helpful FOR MY FRIEND....


 My stomache is killing me!?
like it hurts alot what can i do?
Additional Details
thanks everyone, i went to the doctor and got it straigtened out. i'm alot better now....


 How can i lower my chlstrol?
...


 I keep getting accused of addiction and it really bothers me?
I have T3 w/codeine prescribed to me and I take them as needed for pain I have from two car accidents in 2006
its a constant fight with my doctor who acknowledges my pain however feels ...


 Opiates on saturday, sunday night, urine test one thursday?
i did about 80 mgs of hydrocodone on saturday, and only 20 of oxycodone on sunday. i'll be good on thursday right?...


 I feel icky, what should i do?
this morning i had a sore throat/post nasal drip and head congestion. i took sudafed at about 4am. within about 20 minutes i had a horrible headache. i wasnt able to get comfortable, everything ...


 Woke up with pain in my heel. Can you help?
I woke up yesterday morning and when I stepped out of bed I had a terrible pain in the heel of my left foot. I just tried to ignore it most of the day but by the time I got home and took off my shoes ...


 Charlie Horses!?
Is there any way you can prevent charlie horses? Im a cheerleader and since we stretch alot we have to point our toes while doing so, well...i always seem to get this painful charlie horse in the ...


 My throat hurts like crazy! HELP!?
It's hard to swallow and it feels big! And it's sooooooo annoying! UGH! Please help!

P.S.: I'm already taking Ricola Throat Drops & Tylenol Nighttime Pills. =]...


 I've had a stomach ache along with fatigue and feeling weak for a whole week now..whats wrong with me?! =(
I ate at a seafood restaurant last sunday on the same day that the news informed people it wasnt a good idea to eat seafood because of something bad. But the effects should have worn off by now if it ...


 I have a aching pain under my right rib,it travels round to my back,groin,leg,what is this?
i have a aching pain under my roght rib,it travels around to my back,groin and down to my leg and i start to feel sick,this pain comes and goes....


 Dose Getting Your Nose Pierced hurt?
dose it hurt more or less then your ears?...


 I've been lightheaded for aout 2 days what could it be?
...



Ray S
I have been on hydrocodone (vicodin / norco) for 1 year.?
I have been using it as prescribed (40 to 60 milligrams a day). I am no longer in severe pain and would like to stop taking it. Does anyone recommend cold turkey or weaning? I am definitely dependent.
                     




nursebashina2
i would not stop taking it cold turky....you will have very uncomfortable reactions...just wean yourself off slowly, take my word for it please do it slowly, and carefully


tecTn
Rating
I can relate to this problem. I had persistent ear infections and was on narcotics for about a year and got dependent. Of course you should consult your Dr. First of all, either way isn't going to be easy. These are powerful drugs. I believe you should try weaning yourself off of them to avoid the withdrawls and if you do that I feel you will have a better chance of staying off these. Start with taking half your doses, then skipping doses, then stopping completely. You are already on the right track by recognizing the dependency! Hang in there, you will feel much better once you have gotten off these drugs. Best Wishes!


spiritualjourneyseeker
Subutex or Suboxone (prescribed by a doctor).


Shar
Rating
Weaning and have your doctor do it properly. Don't try it on your own.


Chris S
Rating
You never go cold-turkey on a strong narcotic like vicodin. Not only could you get the detox symptoms, such as: nausea, dizzyness, vomiting, anxiety, shaking, irritabitlity, bradycardia, tachycardia, and even sometime syncope or heart failure! I would recommend slowing reducing your number of pills a day, day after day. Lets say you take 10 a day. Take 10 the first day, then 9, then 8, then 7. And that should pretty much handle the withdrawl symptoms and take care of your dependence. Maybe even get some valium to help calm the detox symptoms, or if you cant get that go to your local health foods store and buy some valerian root, it will help a lot. Hope this helps!


Paramedic2007
Rating
You do not want to go cold turkey that can cause severe reactions due to the lack of the drug. You should wean yourself off of it. Maybe cut your dosage down in small increments once a week and see how your body reacts to that. If that is too much then go once every two weeks. Take it slow, and don't cut back too much at one time.


canyon
Rating
I've done cold turkey- for half the time you say. I took vicodin for 6 months and then quit. Here's what will happen, the first month is the bad part. You wake up in the morning and everything feels wrong, bloodshot eyes, adrenaline flowing, feel like your body is on fire. Every nerve tingles and tells you it just wants to cool off with that little white pill. You will know its an addiction ending, you'll want the pill. But you don't, at the end of the first month your body has sped back up to normal metabolism. Then all you have left is the little psychological quirks for the side effects. I'd hate to seem unkind, but I'd recommend getting off of it as quickly as possible. Its been a year since I took it, and now I'm back to normal for me. That's actually some cheap, nasty stuff.


Lisa
Rating
Speak to your Doctor, cold turkey can start a chain of events in your system that are both unpleasant and unnecessary.


Mrs. Wizard
Rating
Take it from someone who knows, the best way to deal with any type of opiate when coming off of it is to wean down. I have been in chronic pain for 15 years. I have been on every type of pain killer you can imagine. If you are definately dependent, you are going to need to wean down. Have you tried going even one day without? It can be very uncomfortable. I am not saying it isn't possible but, it is definately rough to say the least. If you are taking 8 pills a day now, do that for a week then try 6 a day for a week, and then 4 a day for a week, and so on. Once you get down to nothing get rid of your remaining pills so that you aren't tempted.

I really hope this helps, email me if you need anything or have any other questions. I admire your willingness to manage your opiate intake. It's a really HARD thing to do. Good Luck.


 Enter Your Message or Comment


User Name:  
User Email:   
Post a comment:







Archive: Forum -Forum1 - Links - 1 - 2
HealthExpertAdvice does not provide medical advice, diagnosis or treatment. 0.024
Copyright (c) 2014 HealthExpertAdvice Saturday, October 25, 2014
Terms of use - Privacy Policy